MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED LAT STEM SIZE 7; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED LAT STEM SIZE 7; HIP CEMENTLESS STEM
Catalog Number 01.39.207
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 june 2019: lot 168822: (b)(4) items manufactured and released on 26 april 2017.Expiration date: 2022-04-12.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: hip revision surgery occurred 1 year after primary cementless total hip arthroplasty.Radiographic image provided shows the presence of a slightly varus stem.This position may be due to patient anatomy or bone morphology that cannot be assessed on the basis of a single pre-revision antero-posterior x-ray.However, no relationship can be established between the varus position and the mobilization, as it is very frequent to have varus stem performing impeccably.The very short follow up before revision surgery leads to suspect that satisfactory primary stability had not been achieved, but we cannot speculate on the reasons for this (difficulties or significant events at rehabilitation, for instance, small traumas, etc.).A final conclusion as to the reasons that led to the event cannot be reached with the information at hand.
 
Event or Problem Description
Revision surgery performed after 11 months from the primary due to pain caused by a loose stem.The surgeon revised the stem and head and the surgery was completed successfully.

Brand Name
STEM: MASTERLOC CEMENTLESS TI COATED LAT STEM SIZE 7
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8711047
Report Number3005180920-2019-00485
Device Sequence Number2473048
Product Code LZO
UDI-Device Identifier07630030885679
UDI-Public07630030885679
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2022
Device Catalogue Number01.39.207
Device Lot Number168822
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;